Alert archive / Arizona / Dust Storm Warnings in 2012
Dust Storm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at May 9, 2012, 2:41 PM MST for Pima County, Pinal County, Arizona. It was in force for 2 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 9, 2012, 2:41 PM MST (21:41 UTC)
- Expired
- May 9, 2012, 5:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 3:55 PM MST | HAIL 0.25 | 5 E Queen Creek, AZ | |
| May 9, 4:16 PM MST | HAIL 0.25 | Queen Valley, AZ | |
| May 9, 4:20 PM MST | HAIL 0.25 | 1 E Apache Junction, AZ | |
| May 9, 4:35 PM MST | TSTM WND DMG | 5 E Queen Creek, AZ | MOBILE HOMES OFF FOUNDATIONS. POWER LINES DOWN. GERMAIN AND IRONWOOD. |
| May 9, 4:37 PM MST | HAIL 0.25 | Apache Junction, AZ | |
| May 9, 5:00 PM MST | TSTM WND GST 58 | 4 N Maricopa, AZ | |
| May 9, 5:10 PM MST | TSTM WND GST 58 | 4 N Maricopa, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 2533 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591 WWUS75 KTWC 092141 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 241 PM MST WED MAY 9 2012 AZZ504-092300- /O.CAN.KTWC.DS.W.0001.120510T2100Z-120510T2300Z/ /O.NEW.KTWC.DS.W.0002.120509T2141Z-120509T2300Z/ TUCSON METRO AREA- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL 241 PM MST WED MAY 9 2012 ...DUST STORM WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... ...DUST STORM WARNING IS CANCELLED... CORRECTION TO PREVIOUS WARNING FOR CORRECT DATE. THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBLITY IS MOVING NORTHWARD THROUGH THE CITY OF TUCSON. THIS WILL CONTINUE THROUGH ABOUT 4 PM. * WINDS...WINDS UP TO 35 TO 45 MPH ARE POSSIBLE THROUGH 4 PM. * VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER OF A MILE. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$
5 follow-up statements
386 WWUS75 KTWC 092144 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 244 PM MST WED MAY 9 2012 AZZ504-092300- /O.CON.KTWC.DS.W.0002.000000T0000Z-120509T2300Z/ TUCSON METRO AREA- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL 244 PM MST WED MAY 9 2012 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A DUST STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBLITY IS MOVING NORTHWARD THROUGH THE CITY OF TUCSON INTO MARANA AND ORO VALLEY. THIS WILL CONTINUE THROUGH ABOUT 4 PM. * WINDS...WINDS UP TO 35 TO 45 MPH ARE POSSIBLE THROUGH 4 PM. * VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER OF A MILE. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$
625 WWUS75 KTWC 092200 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST WED MAY 9 2012 AZZ506-100000- /O.EXB.KTWC.DS.W.0002.000000T0000Z-120510T0000Z/ SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE 300 PM MST WED MAY 9 2012 ...DUST STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBLITY IS MOVING NORTHWARD INTO SOUTHERN PORTIONS OF EASTERN PINAL COUNTY AND WILL BE MOVING INTO SADDLEBROOK AND ORACLE BY 330 PM. * WINDS...WINDS UP TO 35 TO 45 MPH ARE POSSIBLE THROUGH 5 PM. * VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER OF A MILE. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$ AZZ504-092300- /O.CON.KTWC.DS.W.0002.000000T0000Z-120509T2300Z/ TUCSON METRO AREA- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL 300 PM MST WED MAY 9 2012 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A DUST STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBLITY WILL CONTINUE ACROSS THE TUCSON METRO AREA THROUGH 4 PM. * WINDS...WINDS UP TO 35 TO 45 MPH ARE POSSIBLE THROUGH 4 PM. * VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER OF A MILE. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$
522 WWUS75 KTWC 092217 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 317 PM MST WED MAY 9 2012 AZZ505-100000- /O.EXA.KTWC.DS.W.0002.000000T0000Z-120510T0000Z/ SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITY OF...PICACHO PEAK STATE PARK 317 PM MST WED MAY 9 2012 ...DUST STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBILITY IS MOVING NORTHWARD INTO SOUTHERN PORTIONS OF EASTERN PINAL COUNTY AND WILL BE MOVING INTO RED ROCK...SADDLEBROOK AND ORACLE BY 330 PM. * WINDS...WINDS UP TO 35 TO 50 MPH ARE POSSIBLE THROUGH 5 PM. * VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER OF A MILE. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$ AZZ504-092330- /O.CON.KTWC.DS.W.0002.000000T0000Z-120509T2300Z/ TUCSON METRO AREA- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL 317 PM MST WED MAY 9 2012 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A DUST STORM WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBILITY WILL CONTINUE ACROSS THE TUCSON METRO AREA THROUGH 4 PM. * WINDS...WINDS UP TO 35 TO 45 MPH ARE POSSIBLE THROUGH 4 PM. * VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER OF A MILE. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$ AZZ506-100000- /O.CON.KTWC.DS.W.0002.000000T0000Z-120510T0000Z/ SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE 317 PM MST WED MAY 9 2012 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A DUST STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBILITY IS MOVING NORTHWARD INTO SOUTHERN PORTIONS OF EASTERN PINAL COUNTY AND WILL BE MOVING INTO SADDLEBROOK AND ORACLE BY 330 PM. * WINDS...WINDS UP TO 35 TO 50 MPH ARE POSSIBLE THROUGH 5 PM. * VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER OF A MILE. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$
512 WWUS75 KTWC 092306 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 406 PM MST WED MAY 9 2012 AZZ504-100015- /O.EXP.KTWC.DS.W.0002.000000T0000Z-120509T2300Z/ TUCSON METRO AREA- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL 406 PM MST WED MAY 9 2012 ...DUST STORM WARNING HAS EXPIRED... THE DUST STORM WARNING IS NO LONGER IN EFFECT. AT 4 PM MST VISIBILITIES WERE GENERALLY SIGNIFICANTLY IMPROVED ACROSS THE TUCSON METRO AREA AND EASTERN PIMA COUNTY. GUSTY WINDS TO 40 MPH WILL STILL BE POSSIBLE ALONG WITH VISIBILITIES FALLING TO AROUND 1 MILE AT TIMES. $$ AZZ505-506-100015- /O.CON.KTWC.DS.W.0002.000000T0000Z-120510T0000Z/ SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...PICACHO PEAK STATE PARK...MAMMOTH... ORACLE 406 PM MST WED MAY 9 2012 ...DUST STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A DUST STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...AN AREA OF BLOWING DUST WITH LOW VISIBILITY IS MOVING THROUGH PORTIONS OF EASTERN PINAL COUNTY...PRIMARILY FROM NEAR INTERSTATE 10 EASTWARD. * WINDS...WINDS UP TO 35 TO 50 MPH ARE POSSIBLE THROUGH 5 PM. * VISIBILITY...VISIBILITY WILL BE LOCALLY LESS THAN ONE QUARTER OF A MILE. * IMPACTS...MOTORISTS SHOULD EXERCISE EXTRA CAUTION AS WELL AS PEOPLE WHO ARE ESPECIALLY SENSITIVE TO DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS DUST STORM. && $$
841 WWUS75 KTWC 100002 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 502 PM MST WED MAY 9 2012 AZZ505-506-100115- /O.EXP.KTWC.DS.W.0002.000000T0000Z-120510T0000Z/ SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...PICACHO PEAK STATE PARK...MAMMOTH... ORACLE 502 PM MST WED MAY 9 2012 ...DUST STORM WARNING HAS EXPIRED... THE DUST STORM WARNING IS NO LONGER IN EFFECT. AT 5 PM MST VISIBILITIES WERE GENERALLY SIGNIFICANTLY IMPROVED ACROSS THE AREA. GUSTY WINDS TO 40 MPH WILL STILL BE POSSIBLE ALONG WITH VISIBILITIES FALLING TO AROUND 1 MILE AT TIMES. $$
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at May 9, 2:05 PM MST, 36 minutes earlier.
Area forecast discussion, May 9, 2:05 PM MST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST WED MAY 9 2012 .SYNOPSIS...A LOW PRESSURE SYSTEM TRACKING THROUGH NORTHERN MEXICO WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING. A FEW RESIDUAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR THE NEW MEXICO BORDER THURSDAY. OTHERWISE...DRY CONDITIONS AND WARMING TEMPERATURES ARE THEN EXPECTED INTO THIS WEEKEND. && .DISCUSSION...CONVECTION HAS DEVELOPED AS EXPECTED ACROSS SOUTHEAST ARIZONA OVER THE PAST SEVERAL HOURS. THE BULK OF THE ACTIVITY HAS OCCURRED ACROSS COCHISE...SANTA CRUZ AND CENTRAL PIMA COUNTIES WITH MORE ISOLATED CONVECTION ACROSS GRAHAM/GREENLEE COUNTIES AND LITTLE TO NOTHING SO FAR FROM TUCSON NORTHWARD INTO SOUTHEAST PINAL COUNTY. WE'VE HAD MANY REPORTS OF DIME SIZE HAIL FROM THESE STORMS FOCUSED ON THE RIO RICO AND DOUGLAS AREAS OVER THE LAST HOUR OR SO. THIS HAIL WAS EVEN COVERING THE GROUND IN SOME LOCATIONS. WINDS HAVE BEEN LESS OF AN ISSUE SO FAR BUT WE'VE SEEN OUTFLOW WIND GUSTS TO ABOUT 30 TO 40 MPH IN THE TUCSON METRO WHICH KICKED UP SOME DUST NEAR THE I-10/I-19 INTERCHANGE THAT WAS VISIBLE FROM THE OFFICE. LATEST RADAR TRENDS SHOW THE STRONGEST STORMS NEAR THE INTERNATIONAL BORDER ACROSS SANTA CRUZ AND SOUTHERN COCHISE COUNTIES WITH A GENERAL WEST TO NORTHWEST MOVEMENT OF ABOUT 10 TO 20 MPH. STILL A TOUGH CALL WHETHER CONVECTIVE ACTIVITY MAKES IT INTO TUCSON BUT WILL MAINTAIN CHANCE POPS INTO THIS EVENING. THE UPPER LOW NOW ACROSS NORTHERN MEXICO WHICH RESULTED IN THE INCREASED MOISTURE ALONG WITH THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH EAST THURSDAY. THERE WILL STILL BE ENOUGH RESIDUAL MOISTURE FOR SLIGHT CHANCE TO LOW END CHANCE POPS MAINLY ACROSS COCHISE/GRAHAM/GREENLEE COUNTIES. THEREAFTER...GENERALLY DRY CONDITIONS ARE EXPECTED THIS WEEKEND WITH MUCH WARMER TEMPERATURES AS RIDGING ALOFT WILL BE IN CONTROL. MOSTLY DRY CONDITIONS ARE EXPECTED INTO NEXT WEEK AS WELL...ALTHOUGH A WEAK AREA OF LOW PRESSURE COMBINED WITH JUST ENOUGH MOISTURE WILL RESULT IN SLIGHT CHANCE POPS FOR THE WHITE MOUNTAINS TUESDAY. && .AVIATION...EASTERLY FLOW ASSOCIATED WITH LOW PRESSURE MOVING THROUGH SONORA MEXICO WILL CONTINUE TO INCREASE MOISTURE ACROSS THE AREA. THIS WILL CONTINUE THE CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY AND INTO THIS EVENING. THRU 10/04Z SCT080-100 BKN150 SCT SHRA/TSRA. LCL CIGS BKN040 WITH MTNS OBSCD. WIND GUSTS UP TO 45 KTS NEAR TSTMS. AFT 10/04Z SCT100 BKN150 ISOLD SHRA. SURFACE WIND EASTERLY 10-20 KTS WITH LOCAL GUSTS UP TO 30 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A LOW PRESSURE SYSTEM PUSHING THROUGH SONORA MEXICO TODAY WILL BRING A SUSTAINED EASTERLY FLOW IMPORTING MOISTURE INTO THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA THIS AFTERNOON AND EVENING...WITH STRONG GUSTY OUTFLOWS ASSOCIATED WITH SOME STORMS. SHOWER ACTIVITY WILL RETREAT AS LOW EXITS...TAKING MOISTURE WITH IT. HOWEVER...MAY STILL SEE ISOLATED ACTIVITY NEAR THE NEW MEXICO BORDER THURSDAY. DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES WILL RETURN FRIDAY THROUGH SUNDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, May 9, 2:10 PM MST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST WED MAY 9 2012 AZZ501>515-101300- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 210 PM MST WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ARIZONA INTO THIS EVENING. THESE THUNDERSTORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS LOCALLY UP TO 50 MPH. SOME OF THESE STRONG WINDS WILL PRODUCE LOCALIZED AREAS OF BLOWING DUST...WHERE VISIBILITIES MAY BRIEFLY DROP BELOW ONE HALF OF A MILE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS GRAHAM...GREENLEE AND COCHISE COUNTIES THURSDAY. OTHERWISE...DRY WEATHER IS EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:17 PM MST | Special Weather Statement | TWC | Graham | 43 min |
| May 9, 2:34 PM MST | Dust Storm Warning | TWC | Pima | 7 min |
Nearby
Dust Storm Warnings in Arizona, 2012Every dust storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.